okay... so basically ive been lurking around the forum for some time now and i really feel like now is the time to find out whats going on. im so scared and anxious and i feel like im on the edge at all times. this is going to be pretty long but PLEASE PLEASE PLEASE finish reading it and anyone who can help i will be SO appreciative... so im 21 male and ever since 8th grade i was diagnosed with ADHD and depression. my doctor at that time put me on zoloft/concerta/stratera and another medicine that was supposed to help. i took the medicine for about 2-3 years and then one day realized that i didnt need/want to take them anymore because i felt i was "normal." once i stop taking my medicine i began to self medicate myself with marijuana. For the next 2-3 years i smoked daily and very heavily. i noticed that for some reason the weed made me calm and i started doing better in school and got along better with people. so i kept at it even though i noticed i began to see things differently and was always very anxious and had several panic attacks. but i smoked through it and eventually it went away.. recently i just finished my 2-year college and got accepted to a university. To celebrate couple buddies and i decided to try extacy. i took 1.5 and then another .5 and had a great experience. However, the day after i felt empty headedd and confused and for some reason ended up with another panic attack and was rushed to the E.R. the hospital did blood and urine tests and found nothing out of the ordinary... at that time my mind was more clear and i felt decent. however the following day i the stomach flu and for the next week i was nauseus/diarreah/dizzy/weak and the whole time i was worried that it was the extacy that did it to me. i was CONVINCED that i had made my self retarded by taking those pills. Finally after about a week into the flu, i got better....... This is when things started to get scary for me.... one day as i was driving my girlfriend to a store i realized that my perception of vision changed... i looked at these bushes and for some reason it was different than how i usually seen them. this scared the sh!t out of me and i went home right away and started googling my symptoms... what i found was depersonalization/derealization and i believe that i have that.... i started to feel scared and cold...from that day on.. i QUIT SMOKING WEED AND DRINKING. in the beginning i thought that it could be the withdrawal symptoms of marijuana but it still hasnt gotten better and its been 3 week. For the next 2 weeks i had panic attacks (controllable) through out the day. s. i would start breathing extremely fast/sweat profusely/was unable to swallow my spit/got chills and heat flashes/ and had the WORSE sense of ultimate DOOM i felt i was going CRAZY, INSANE, LOCO! .... i googled those symptoms and thought that i had panic disorder or GAD but i didnt fit all the symptoms... eventually i got around to going back to the doctor (psychiatrist) and he told me he thought that it was just my depression and my anxiety kicking back in. he suspected maybe it was symptoms of bipolar but no one in my family has that... i dont hear voices, see hallicination, think people are after me... so the doctor put me on 50mg zoloft and 25mg seroquel. First night with seroquel i had the CRAZIEST dreams as if i was awake in them but the whole time i was knocked out!!!.... then second day i felt like i was on extacy... i felt my eyes were wide open/griding my teeth/ dry mouth/ hard time swallowing my spit/ and my feet/hands sweat SOOOO much and i have this wierd taste in my mouth everytime i breathe out. 3rd day... which is today, i woke up feeling fine... and was googling side effects of the medicine and found so many negative effects and started to freak out...ive been feeling like a zombie, like my brain is dead and that i was just born today... the past is a blur and i see no future for myself only doom and life in a mental hospital.... i dont feel so much depersonalized as just weird now and whenever i look around things arnt 2-D but it seems hazy and feels like im still stuck in a dream that i cant get out of....please i know this was long but someone please help me and let me know whats going on.. im terrified and if this goes on... i rather just jump off a building than live like this... im starting to not trust my doctor and i second guess every move i take.. please.. thank you for any comments...
also... the zoloft or seroquel (not sure which one ) makes me so irritable. i snap at my girlfriend and family and feel like just screaming into a pillow or punching holes in the walls because im so frustrated im not getting better. i heard that you should wake 1-2 weeks before feeling "normal" again but i dont know if maybe my body is just weird. i feel like when i was off the meds i had a better sense of life.. and now my brain just feels DEAD to emotions... i cant even cry when i want to... please im just so scared....
How long you have to go through withdrawals I don't know (I'll be honest, I know nothing about drug-withdrawals). Maybe you can find answers here, maybe you can check around in the [Addiction: Substance abuse] forum?
If the medications makes you feel stranger, go back and have the meds adjusted. They might be wrong!
Irritation is also coming from emotions, right? You're a human with many kinds and levels of emotions and they're there for a reason. I hope you come so far as to feel and think and be again. Maybe you would be feeling better with a health professional? In the world today it is so many who get medications for this and that mental onset, but counselors seem to be left out. Personally I don't regret for one moment that I accepted to start going to a psychologist. I tried quite a few times through life.
My family and I was always "the perfect target" for psychotherapy since the family looked as it did - a step-parent who was violent, traumatic loss of parent. I went through the teens knowing that whatever I did, the next medical professional would be forcing me to talk about it. I wasn't ready for that. It made me pretty sensitive to mental health professionals - but the thing was: I wasn't ready, and I didn't know that the right person was still waiting for me. Now I go to a great psychologist even if we used about 10 sessions to trust...
There is a time for everything. Try everything you can to get the right help for you. It is there, and you have tons of things to talk about. Medications - even self medications won't define what you feel. Talking and sifting will. What medications do, is to help on the chemical imbalance and with an ADHD diagnose, you might benefit most of a medications AND therapy? That's up to the doctors and you. Remember that the primary care physician is there to help you find the right cure.
Hi. I have been a clincial depressive since the age of 9 ( I am 51 now). I have had 3 major episodes in my life, the last one, at age 38 ) landed me in the hospital. I have atypical depression, meaning I also have anxiety. Right now, I am on 150 mg of Zoloft and .5 Klonopin, daily, as I was starting to feel a lot like you are describing. I know how scary panic attacks can be! In my case, I found out that my estrogen level was low ( lol I know this would not be the case with you) and they put me on hormones. I am feeling better now and am hoping that my shrink will reduce my meds at my next visit, in July. The reason I say all of this is: first, 50 mg of Zoloft is not a high dose and second, I am not familiar with the other drug you mentioned. My advice would be to seek a caring, compassionate psychiatrist and explain your symptoms. You may benefit from some type of anti-anxiety meds, at least right now. Just be careful as they are addictive and need to be weaned off of. I personally like the Klonopin. I hope this helps.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.